MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT STC PPICC, SOLO, 5FR; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT STC PPICC, SOLO, 5FR; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reey2939 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that there are stylet issues.Additional information received 5/5/2021: it was reported on (b)(6) that the stylet was broken.The broken piece remains in the patient's axilla and has been determined to be irretrievable.It was stated that the picc felt resistance when threading and that the insertion had to be aborted.The stylet wire was checked and it was noted that 1cm of the stylet tip was missing and was unable to be found in the sterile field.An x-ray was performed and the missing piece was found in the patient's hemithorax.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged 3cg stylet was confirmed, but the exact cause could not be determined.One 3cg stylet was returned for investigation.The stylet exhibited evidence of use and had been removed from the picc.A complete break in the magnet tip was confirmed and the broken segment was not returned.Microscopic examination of the fracture region revealed kinking between the magnet joints and the break appeared to be located at the end of a magnet.No potential manufacture damage, defect, or deformity was seen on the sample.The polyimide tubing was confirmed to be within manufacture specification.The observed fracture features were indicative of catheter and/or stylet kinking and likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported that there are stylet issues.Additional information received 5/5/2021: it was reported on on (b)(6) that the stylet was broken.The broken piece remains in the patient's axilla and has been determined to be irretrievable.It was stated that the picc felt resistance when threading and that the insertion had to be aborted.The stylet wire was checked and it was noted that 1cm of the stylet tip was missing and was unable to be found in the sterile field.An x-ray was performed and the missing piece was found in the patient's hemithorax.

Brand Name
DOT STC PPICC, SOLO, 5FR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11866698
Report Number3006260740-2021-01953
Device Sequence Number19730349
Product Code LJS
UDI-Device Identifier00801741085727
UDI-Public(01)00801741085727
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1395118Q
Device Lot NumberREEY2939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;